MAUDE Adverse Event Report: LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT

LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL OT ULTRAMINI METER; GLUCOSE MONITORING SYS/KIT
Medical Device Problem Code Device Displays Incorrect Message (2591)
Health Effect - Clinical Codes Syncope (1610); Fatigue (1849)
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, the lay user/patient contacted lifescan (lfs) usa alleging that their onetouch ultramini meter displayed an error 5 message.The complaint was classified based the customer care advocate (cca) documentation as the patient was unable to be contacted, despite numerous attempts, in order to obtain additional information.The patient did not state when the alleged product issue occurred.The patient manages their diabetes with x2 500mg metformin tablets per day and did not make any changes to their usual diabetes management regimen as a result of the alleged product issue.An unspecified time in relation to the alleged product issue the patient developed symptoms of ¿tired and ready to fall over and pass out¿; however, it was documented that the patient did not require any form of treatment as a result of these symptoms.At the time of troubleshooting the cca noted that the patient¿s testing technique was correct and this was not the first time the product had been used.The patient¿s products were replaced.This complaint is being reported because the patient reportedly developed signs/symptoms suggestive of a serious injury adverse event while using the product.The alleged meter issue could not be ruled out as a cause or contributor to the event.

Brand Name
OT ULTRAMINI METER
Common Device Name
GLUCOSE MONITORING SYS/KIT
Manufacturer (Section D)
LIFESCAN EUROPE, A DIVISION OF CILAG GMBH INTL
gubelstrasse 34
zug 6300
SZ  6300
MDR Report Key7701628
Report Number3008382007-2018-02026
Device Sequence Number2580249
Product Code NBW
UDI-Device Identifier00353885008167
UDI-Public00353885008167
Combination Product (Y/N)Y
Initial Reporter StateVA
Initial Reporter CountryUS
PMA/510(K) Number
K061118
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial
Report Date (Section B) 07/09/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date07/09/2018
Device Age26 MO
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/09/2018
Initial Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;